Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 5, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Feb 17, 2013, 9:45 PM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 18, 2013, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2013, 9:45 PM CST (03:45 UTC)
- In effect from
- Feb 18, 2013, 6:00 AM CST
- Expired
- Feb 18, 2013, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3447 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
4 follow-up statements
658 WWUS73 KGID 180952 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 352 AM CST MON FEB 18 2013 ...A STRONG NORTHWEST WIND EXPECTED TODAY... .NORTHWEST WINDS BEHIND A PASSING COLD FRONT WILL BE ON THE INCREASE THROUGH THE MORNING HOURS TODAY...WITH STRONG WINDS CONTINUING INTO THE AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED...WITH THE STRONGEST WIND MOST LIKELY BETWEEN LATE MORNING AND MID AFTERNOON. KSZ005>007-017>019-NEZ082>087-181800- /O.EXB.KGID.WI.Y.0005.130218T1200Z-130218T2100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 352 AM CST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WIND...SUSTAINED AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * TIMING...ALTHOUGH STRONG WINDS WILL BE OBSERVED THROUGH MUCH OF THE DAY...THE STRONGEST WINDS ARE EXPECTED BETWEEN LATE MORNING AND EARLY AFTERNOON. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039>041-046>049-060>064-072>077-181800- /O.CON.KGID.WI.Y.0005.130218T1200Z-130219T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA 352 AM CST MON FEB 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WIND...SUSTAINED AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * TIMING...ALTHOUGH STRONG WINDS WILL BE OBSERVED THROUGH MUCH OF THE DAY...THE STRONGEST WINDS ARE EXPECTED BETWEEN LATE MORNING AND MID AFTERNOON. * IMPACTS...THE STRONG WIND MAY MAKE DRIVING DIFFICULT...AND OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
120 WWUS73 KGID 181752 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1152 AM CST MON FEB 18 2013 ...A STRONG NORTHWEST WIND EXPECTED TODAY... .A NORTHWEST WIND BEHIND A PASSING COLD FRONT WILL BE VERY GUSTY THIS AFTERNOON. A SUSTAINED WIND OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED...WITH THE STRONGEST WIND MOST LIKELY DURING THE EARLY TO MID AFTERNOON HOURS. NEZ039>041-046>049-060>064-072>077-190000- /O.CON.KGID.WI.Y.0005.000000T0000Z-130219T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA 1152 AM CST MON FEB 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WIND...SUSTAINED AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * TIMING...ALTHOUGH A STRONG WIND WILL BE OBSERVED THROUGH MUCH OF THE DAY...THE WIND WILL BE THE STRONGEST DURING THE EARLY AND MID AFTERNOON HOURS. * IMPACTS...THE STRONG WIND MAY MAKE DRIVING DIFFICULT...AND OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ005>007-017>019-NEZ082>087-182100- /O.CON.KGID.WI.Y.0005.000000T0000Z-130218T2100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 1152 AM CST MON FEB 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WIND...SUSTAINED AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * TIMING...THE WIND WILL BE THE STRONGEST DURING THE EARLY AFTERNOON HOURS WITH DECREASING WIND SPEEDS BY LATE AFTERNOON. * IMPACTS...THE STRONG WINDS MAY MAKE DRIVING DIFFICULT...AND OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WESELY
318 WWUS73 KGID 182044 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 244 PM CST MON FEB 18 2013 KSZ005>007-017>019-NEZ082>087-182145- /O.EXP.KGID.WI.Y.0005.000000T0000Z-130218T2100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 244 PM CST MON FEB 18 2013 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... IT WILL CONTINUE TO BE BREEZY THROUGH THE REMAINDER OF THE AFTERNOON...BUT THE WIND HAS DIED DOWN ENOUGH TO FALL BELOW WIND ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 PM CST. $$ NEZ039>041-046>049-060>064-072>077-190000- /O.CON.KGID.WI.Y.0005.000000T0000Z-130219T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA 244 PM CST MON FEB 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WIND...SUSTAINED AT 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * TIMING...THE WIND WILL GRADUALLY BECOME LIGHTER AS WE HEAD THROUGH THE REMAINDER OF THE AFTERNOON. * IMPACTS...THE STRONG WIND MAY MAKE DRIVING DIFFICULT...AND OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WESELY
439 WWUS73 KGID 182349 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 549 PM CST MON FEB 18 2013 NEZ039>041-046>049-060>064-072>077-190100- /O.EXP.KGID.WI.Y.0005.000000T0000Z-130219T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER...GENEVA 549 PM CST MON FEB 18 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ACROSS THE AREA HAS DECREASED IN INTENSITY THROUGH THE PAST FEW HOURS...A TREND WHICH IS EXPECTED TO CONTINUE THROUGH THE REST OF THIS EVENING AND INTO TONIGHT. AS A RESULT...THE WIND ADVISORY FOR PORTIONS OF SOUTH CENTRAL NEBRASKA WILL BE ALLOWED TO EXPIRE AT 6 PM CST. $$ BRYANT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 17, 6:44 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Feb 17, 6:44 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 644 PM CST SUN FEB 17 2013 .UPDATE... ISSUED AT 644 PM CST SUN FEB 17 2013 DECREASING DIABATIC HEATING THROUGH THE PAST FEW HOURS HAS ALLOWED THE TEMPERATURE TO DROP OFF ACROSS OUR AREA. THAT...ALONG WITH SLIGHTLY INCREASING LOW LEVEL DEWPOINTS...HAS ALLOWED THE RELATIVE HUMIDITY ACROSS THE AREA TO INCREASE. IN ADDITION...THE LOW LEVEL WIND FIELD HAS ALSO DECREASED SIGNIFICANTLY THROUGH THE PAST FEW HOURS. AS A RESULT...CRITICAL FIRE WEATHER CONDITIONS ARE NOT BEING OBSERVED NOR ARE THEY EXPECTED THROUGH THE REMAINDER OF THE EVENING AND NIGHT. THE RED FLAG WARNING...WHICH WAS IN EFFECT FOR PHILLIPS AND ROOKS COUNTIES IN NORTH CENTRAL KANSAS...WAS CANCELLED AS A RESULT. THE REMAINDER OF THE FORECAST REMAINS GOOD SHAPE WITH ONLY A FEW TWEAKS MADE TO HOURLY TEMPERATURE...DEWPOINT...SKY...AND WIND GRIDS TO BETTER REFLECT CURRENT CONDITIONS. && .SHORT TERM...TONIGHT AND MONDAY. MAIN FORECAST CONCERNS WILL BE FLURRIES MONDAY MORNING...WINDS MONDAY AND TEMPERATURES. SATELLITE AND OBSERVATIONS INDICATE THAT CIRRUS IS STREAMING ACROSS THE FORECAST AREA THIS AFTERNOON. SURFACE ANALYSIS SHOWS A COLD FRONT JUST GETTING INTO THE PANHANDLE OF NEBRASKA THIS AFTERNOON. THE COLD FRONT TO THE WEST WILL MOVE INTO THE FORECAST AREA THIS EVENING AND SHOULD BE THROUGH THE AREA LATE TONIGHT. AN UPPER LEVEL WAVE WILL MOVE INTO THE AREA LATER TONIGHT AND MONDAY MORNING. WITH THE COLDER TEMPERATURES BEHIND THE COLD FRONT THERE COULD BE A FEW FLURRIES AS THE LOWER CLOUDS MOVE INTO THE AREA MONDAY MORNING. DURING THE MORNING THE SURFACE PRESSURE GRADIENT TIGHTENS AS WELL. WITH WINDS ALOFT OF 40 TO 50 KNOTS THE WINDS SHOULD BE 25 TO 30 MPH WITH HIGHER GUSTS. THERE MAY BE A FEW LOCATIONS THAT APPROACH WIND ADVISORY CRITERIA...BUT NOT SURE HOW DEEP THE MIXING WILL BE AND IF THE 40 TO 50 KNOT WINDS AT 850MB WOULD BE MIXED DOWN TO THE SURFACE. WILL HOLD OFF ON AN ADVISORY FOR NOW BUT WILL NEED TO MONITOR IT. AFTER TEMPERATURES AROUND 20 DEGREES ABOVE NORMAL TODAY...THE COLD FRONT WILL BRING MUCH COLDER TEMPERATURES. TONIGHT WILL STILL BE FAIRLY MILD WITH LOWS AROUND 30 DEGREES SINCE THE COLD FRONT MOVES THROUGH DURING THE NIGHT...BUT HIGH TEMPERATURES WILL BE BACK NEAR NORMAL FOR THIS TIME OF THE YEAR AND WITH WINDY CONDITIONS WILL FEEL EVEN COOLER. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY. FOCUS REMAINS ON THE WED/THURS WINTER STORM SYSTEM. STARTING MONDAY NIGHT...THE GUSTY NORTHWEST WINDS SUBSIDE DURING THE EVENING AS SFC GRADIENT RELAXES AND SFC HIGH PRESSURE BUILDS SOUTH FM THE DAKOTAS. THE UPPER TROUGH AXIS DEPARTS TO THE EAST AND HEIGHTS RISE BEHIND DEPARTING SYSTEM WITH SHORTWAVE RIDGING ARRIVING FOR A BRIEF TIME TUESDAY IN BETWEEN THE UPPER LOW NEAR THE GREAT LAKES REGION AND UPSTREAM CLOSED LOW/TROUGH ALONG THE WEST COAST. DRY CONDITIONS ARE FORECAST THROUGH TUESDAY NIGHT THEN WEATHER TURNS ACTIVE WED/THURS WITH WINTER STORM POISED TO CROSS THE PLAINS STATES. MODELS ARE STILL IN AGREEMENT WITH THE UPSTREAM SYSTEM DIGGING ACROSS SOUTHERN CA LATE TUESDAY...REACHING THE FOUR CORNERS REGION WEDNESDAY EVENING...LIFTING INTO WESTERN KS BY THURSDAY MORNING...AND FINALLY LIFTING NORTH/NORTHEAST ACROSS NEBRASKA ON THURSDAY. THIS BEING SAID...STILL CANNOT SAY THAT MODELS ARE ULTIMATELY IN COMPLETE AGREEMENT WITH TRACK AS SYSTEM LIFTS ACROSS NEB. THE 12Z GFS HAS COME IN FARTHER SOUTH THAN THE PREVIOUS RUN AND FITS WELL WITH THE GFS ENSEMBLE MEAN...AND THIS SOLUTION IS A FARTHER SOUTH SOLUTION THAN THE 00Z ECMWF...WITH THE CENTER OF THE H5 LOW IN NORTHEAST NEB VS SOUTH CENTRAL SD 00Z FRIDAY. DIFFERENCES CONTINUE IN PLACEMENT OF THE H7 LOWS WITH THE GFS POSITION IN SC NEB AND THE 00Z ECMWF IN SOUTH CENTRAL SD. THE 12Z ECMWF...HAS ALSO TRENDED FARTHER SOUTH WITH THE TRACK OF THE H5 LOW AND IS MORE IN LINE WITH THE 12Z GFS/GFS ENSEMBLE MEAN...WHILE THE H7 LOW REMAINS FARTHER NORTH THAN THE GFS...BUT TRENDING SOUTH COMPARED TO THE 00Z RUN. THIS BEING SAID...NOT SURE IF THIS IS JUST A FLIP FLOP BETWEEN 00Z AND 12Z MODEL RUNS BUT EITHER WAY CONFIDENCE IS NOT HIGH AS TO WHETHER THE SLIGHTLY NORTHERN OR SOUTHERN SOLUTION WILL BE THE ULTIMATE TRACK. THE POSITION AFFECTS WHERE DEFORMATION SNOW WILL DEVELOP AND HOW LONG THE SNOW EVENT WILL LAST. FLOW TRANSITIONS SOUTHWESTERLY TUESDAY NIGHT/WED AHEAD OF UPPER LOW MOVING INTO THE SOUTH CENTRAL ROCKIES. LIFT INCREASES DURING THE DAY ON WEDNESDAY AHEAD OF THE APPROACHING SYSTEM...A 130KT H3 JET STREAK ROUNDS BASE OF TROUGH AND NOSES ONTO THE CENTRAL PLAINS WITH INCREASING DIVERGENCE ALOFT IN LFQ OF JET. IN INCREASING SOUTHERLY FLOW...ISENTROPIC LIFT INCREASES AS INDICATED ON THE 295K SFC. IN INCREASING LIFT/DYNAMICS DURING THE DAY CHCS FOR WINTRY PCPN INCREASE W/E BY AFTN/EVE. FOR THE MOST PART...GENERALLY LOOKING AT PCPN TYPE TO BE SNOW...HOWEVER IN PORTIONS OF OUR SOUTHERN/EASTERN ZONES...THE DENDRITIC LAYER IS SLOW TO SATURATE PER FORECAST SOUNDINGS AND CANNOT RULE OUT A WINTRY MIX AT THE ONSET AND INCLUDED A R/S/ZR MIX. MAIN EVENT OF THE WINTER STORM SYSTEM ARRIVES IN THE WED NIGHT AND THURSDAY TIME FRAMES. A PROLONGED PERIOD OF ISENTROPIC LIFT OCCURS THROUGH WED NIGHT WITH SEVERAL HOURS OF ACCUMULATING SNOWFALL IS ANTICIPATED AS THE UPPER LOW MOVES OUT OF THE ROCKIES INTO WESTERN KANSAS. WITH THE 12Z TREND OF A FARTHER SOUTH SOLUTION...WILL MAINTAIN AN ALL SNOW EVENT WITH COLD AIR DRAWN FARTHER SOUTH AND DRY SLOT REMAINING SOUTH ALLOWING FOR DENDRITIC MOISTURE TO REMAIN ACROSS OUR CWA. THEN ON THURSDAY THE UPPER LOW LIFTS NORTHEAST INTO INTO NEBRASKA WITH SNOW CONTINUING INTO THE FIRST PART OF THE DAY BEFORE WINDING DOWN SW/NE AS THE LOW LIFTS NORTHEAST. WINDS DURING THE EVENT LOOK TO AVERAGE 15 TO 30 MPH WHICH MAY LEAD TO AREAS OF BLOWING AND DRIFTING SNOW. DEPENDING ON THE TRACK OF THE LOW...IF IT TRENDS FARTHER NORTH AGAIN...A WINTRY MIX IS POSSIBLE IN PORTIONS OF NC KS AS WARMER DRIER AIR WORKS NORTH...BUT WITH 12Z MODEL TRENDS SHIFTING SOUTH AGAIN...HAVE KEPT PCPN AS ALL SNOW. THE POTENTIAL EXISTS FOR SIGNIFICANT AND WIDESPREAD SNOWFALL...AND AMOUNTS WILL BE ADVERTISED IN THE NEAR FUTURE WITH DETAILS BECOMING MORE CLEAR AS SYSTEM HITS LAND MONDAY NIGHT. THE FORECAST DRIES OUT BEHIND SYSTEM FRI/SAT WITH UNSETTLED WEATHER FOR THE LATTER PART OF NEXT WEEKEND WITH ANOTHER SYSTEM TARGETING OUR REGION...WITH PCPN CHCS RETURNING. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 539 PM CST SUN FEB 17 2013 VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. MID TO HIGH LEVEL CEILINGS WILL PERSIST AT THE TERMINAL THROUGH MUCH OF THE TAF PERIOD...WITH CEILINGS EXPECTED TO REMAIN AT OR ABOVE 8000FT AGL. THE SURFACE WIND WILL TRANSITION FROM THE SOUTH/SOUTHWEST TO THE NORTHWEST THROUGH THE NEXT SIX HOURS...WITH THE NORTHWEST WIND THEN INTENSIFYING THROUGH THE DAY MONDAY. A SUSTAINED WIND NEAR 24KTS...ACCOMPANIED BY GUSTS AROUND 34KTS...ARE CURRENTLY FORECAST BY LATE MONDAY MORNING. A COUPLE SETS OF GUIDANCE DO SUGGEST AN INCREASING WIND FIELD NEAR THE TOP OF THE BOUNDARY LAYER MAY PROMOTE A BRIEF PERIOD OF LLWS AT THE TERMINAL AROUND 12Z MONDAY AND ALTHOUGH THIS WILL BE MONITORED THROUGH THE OVERNIGHT HOURS...THE PROBABILITY OF LLWS BEING REALIZED AT KGRI MONDAY MORNING ARE TOO LOW FOR INSERTION INTO THE TAF AT THIS TIME. VISIBILITY RESTRICTION IS NOT EXPECTED AT THE TERMINAL THROUGH THE NEXT 24 HOURS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 0644 PM UPDATE...BRYANT AVIATION...BRYANT
Hazardous weather outlook, Feb 17, 6:31 PM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 631 PM CST SUN FEB 17 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 181215- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 631 PM CST SUN FEB 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ON MONDAY...NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 45 MPH ARE FORECAST. WEDNESDAY THROUGH THURSDAY EVENING...A WINTER STORM MOVING ACROSS THE PLAINS WILL BRING INCREASED CHANCES FOR ACCUMULATING SNOW TO THE ENTIRE OUTLOOK AREA. AT THE ONSET OF THE PRECIPITATION...A WINTRY MIX IS POSSIBLE ACROSS NORTH CENTRAL KANSAS. THE BEST CHANCES FOR SNOW WILL COME WEDNESDAY EVENING THROUGH THE DAY ON THURSDAY...AND THERE WILL BE THE POTENTIAL FOR SIGNIFICANT ACCUMULATIONS ALONG WITH A PERIOD OF BLOWING AND DRIFTING SNOW. UNCERTAINTY WITH THE EXACT TRACK AND TIMING OF THIS SYSTEM REMAINS...SO IT IS IMPORTANT TO STAY UP TO DATE WITH THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:19 PM CST | Winter Storm Watch | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 23 hr |
Nearby
Wind Advisories in Nebraska, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.